Alert archive / Illinois / Tornado Warnings in 2017
Tornado Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Feb 28, 2017, 4:27 PM CST for LaSalle County, Illinois. It was in force for 48 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 28, 2017, 4:27 PM CST (22:27 UTC)
- Expired
- Feb 28, 2017, 5:15 PM CST
- In force
- 48 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County LaSalle County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 4:41 PM CST | TORNADO | 3 Ese Utica, IL | *** 2 FATAL, 14 INJ *** UPDATED FOR NWS STORM SURVEY INFORMATION AND ADDITIONAL FATALITY. LOCATION AND TIME IS OF START OF TORNADO. THE MAXIMUM INTENSITY WAS EF-3 WITH ESTIMATED PEAK WINDS AROUND 155 MPH. THE PATH LENGTH WAS 11.5 MILES WITH A MAXIMUM WIDTH EST |
| Feb 28, 4:45 PM CST | HAIL 2.75 | Ottawa, IL | REPORTED ON SOCIAL MEDIA. |
| Feb 28, 4:45 PM CST | TORNADO | Ottawa, IL | *** 1 FATAL, 1 INJ *** LAW ENFORCEMENT AND EMERGENCY MANAGEMENT CONFIRMED ONE FATALITY AND AT LEAST ONE INJURY. |
| Feb 28, 4:45 PM CST | TORNADO | Ottawa, IL | *** 1 FATAL *** FIRE DEPARTMENT CONFIRMS ONE FATALITY. |
| Feb 28, 4:45 PM CST | TORNADO | Ottawa, IL | |
| Feb 28, 4:51 PM CST | TORNADO | Ottawa, IL | STORM CHASER REPORTED LARGE ALMOST WEDGE SHAPED TORNADO ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 28, 2:57 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -241 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
938
WFUS53 KLOT 282227
TORLOT
ILC099-282315-
/O.NEW.KLOT.TO.W.0001.170228T2227Z-170228T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville Il
427 PM CST TUE FEB 28 2017
The National Weather Service in Chicago has issued a
* Tornado Warning for...
Central La Salle County in north central Illinois...
* Until 515 PM CST
* At 427 PM CST, a severe thunderstorm capable of producing a tornado
was located over Peru, moving east at 45 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Oglesby and La Salle around 430 PM CST.
Utica and North Utica around 435 PM CST.
Naplate around 445 PM CST.
Ottawa and Grand Ridge around 450 PM CST.
Other locations impacted by this tornadic thunderstorm include Cedar
Point.
This includes... Buffalo Rock State Park, Illinois Valley Community
College, Matthiessen State Park, and Starved Rock State Park.
Including the following interstates...
I-39 between mile markers 51 and 60.
I-80 between mile markers 78 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4149 8878 4120 8875 4125 8916 4134 8916
TIME...MOT...LOC 2227Z 264DEG 37KT 4130 8913
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
BMD4 follow-up statements
056
WWUS53 KLOT 282232
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
432 PM CST TUE FEB 28 2017
ILC099-282315-
/O.CON.KLOT.TO.W.0001.000000T0000Z-170228T2315Z/
La Salle IL-
432 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR CENTRAL
LA SALLE COUNTY...
At 430 PM CST, a confirmed tornado was located three miles
northeast of Standard, moving east at 45 mph.
HAZARD...Damaging tornado and ping pong ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Utica and North Utica around 435 PM CST.
Naplate around 445 PM CST.
Ottawa and Grand Ridge around 450 PM CST.
Other locations impacted by this tornadic thunderstorm include Cedar
Point.
LAT...LON 4149 8878 4120 8875 4125 8916 4134 8916
TIME...MOT...LOC 2230Z 264DEG 37KT 4130 8908
TORNADO...OBSERVED
HAIL...1.50IN
$$
BMD162
WWUS53 KLOT 282241
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
441 PM CST TUE FEB 28 2017
ILC099-282315-
/O.CON.KLOT.TO.W.0001.000000T0000Z-170228T2315Z/
La Salle IL-
441 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR CENTRAL
LA SALLE COUNTY...
At 440 PM CST, a confirmed tornado was located near Utica and east
of Oglesby, moving east at 40 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Naplate around 445 PM CST.
Ottawa and Grand Ridge around 450 PM CST.
LAT...LON 4149 8878 4120 8875 4128 8907 4137 8906
TIME...MOT...LOC 2240Z 260DEG 36KT 4133 8896
TORNADO...OBSERVED
HAIL...1.75IN
$$
BMD388
WWUS53 KLOT 282254
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
454 PM CST TUE FEB 28 2017
ILC099-282315-
/O.CON.KLOT.TO.W.0001.000000T0000Z-170228T2315Z/
La Salle IL-
454 PM CST TUE FEB 28 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR CENTRAL
LA SALLE COUNTY...
At 453 PM CST, a confirmed large and extremely dangerous tornado was
located over Ottawa, moving east at 40 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
This tornadic thunderstorm will remain over mainly rural areas of
central La Salle County.
LAT...LON 4143 8878 4128 8876 4130 8890 4137 8890
TIME...MOT...LOC 2253Z 262DEG 35KT 4135 8879
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN
$$
BMD880
WWUS53 KLOT 282307
SVSLOT
Severe Weather Statement
National Weather Service Chicago/Romeoville Il
507 PM CST TUE FEB 28 2017
ILC099-282316-
/O.EXP.KLOT.TO.W.0001.000000T0000Z-170228T2315Z/
La Salle IL-
507 PM CST TUE FEB 28 2017
...THE TORNADO WARNING FOR CENTRAL LA SALLE COUNTY WILL EXPIRE AT 515
PM CST...
The storm which prompted the warning has moved out of the area.
Another tornado warning was issued east of the initial warning area.
Additional strong thunderstorms west of the area will move overhead
soon.
A tornado watch remains in effect until 1000 PM CST for north central
Illinois.
LAT...LON 4143 8878 4128 8876 4130 8890 4137 8890
TIME...MOT...LOC 2306Z 264DEG 37KT 4136 8864
$$
BMDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Feb 28, 3:49 PM CST, 38 minutes earlier.
Area forecast discussion, Feb 28, 3:49 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
349 PM CST Tue Feb 28 2017
.MESOSCALE DISCUSSION...
349 PM CST
Convection has been developing and steadily intensifying over
eastern IA and northwest IL. Both ILX and DVN afternoon special
soundings indicated a formidable capping inversion. Continued low
level theta-e advection combined with increasing ascent has been
gradually eroding the cap and given intensity trends, its likely
storms are solidly surface based.
Over our western CWA, surface obs show slightly cooler temps and
slightly lower dewpoints, so current environment is possibly a bit
less favorable for surface based storms now. Short range guidance
continues to forecast environment to quickly improve and will
likely grow increasingly favorable for maintaining storms over
western IL as they move east. Given their fast movement, it is
possible they could eventually outrun the better air as they get
east into NE IL, but that is still a couple hours out and we'll
need to closely monitor.
Given the favorable instability and extremely strong deep layer
shear profiles would anticipate a continuation of the transition
of this activity to supercellular. Strongest low level shear
profile is over central and north central IL, with the current
best co-location of most favorable low level shear and instability
over north central IL, mainly south of I-88. This would suggest
that in the next couple hours the highest tornado threat would
exist with the storms developing from Bureau Co southwest to near
Burlington, with the highest short term threat likely to spread
into LaSalle and Livingston Counties.
Large hail, damaging wind, and perhaps a tornado risk cannot be
ruled out north of this area into Ogle and Lee Counties in the
next couple hours, but the greatest area of concern appears to be
LaSalle and into Livingston Counties. Extrapolation of storms
moving into Bureau County suggest the threat should move into
LaSalle County toward 430 PM.
Izzi
&&
.SHORT TERM...
218 PM CST
Through Wednesday...
Isolated thunderstorms are starting to fire, which is a little ahead
of schedule, but the latest RAP analysis features upwards of 1000-
1500 J/kg of CAPE along the MS River. CAPE values will continue to
climb through this evening to around 1500 J/kg. RAP analysis already
features of 60 kt of 0-6km shear and 25-35 kt of 0-1km shear.
Expecting scattered storms to continue to form this afternoon mostly
along the MS River and then shift eastward late this afternoon.
Steep upper level lapse rates will allow for hail. The strongest
storms will be capable of producing golfball size hail or larger
due to strong, possibly rotating updrafts.
The big question is where exactly will the low over Iowa track?
Current analysis is further north than most guidance members so I'm
leaning toward a more northerly path. That should translate in
increased shear and an even better chance of severe weather. Storms
should increase in coverage as the upper level vort streamer pushes
over the region late this afternoon into this evening. CAMs have
been pretty consistent as far as how the storms will evolve, but
still only have medium confidence in timing and mode of storms.
Storms through this evening will have mainly a hail risk as
mentioned above. Tornadoes will be possible but most likely tied to
discrete supercells. Supercells are possible given steep lapse
rates, shear, and CAPE values, but unsure about how many will be
able to form. Low level wind shear increases as the low nears
this evening and near the warm front which is just north of the
IL/WI state line.
Storm mode should change to more linear structures nearing midnight
as the cold front begins to approach the region. A strong low level
jet should keep the low levels well mixed allowing for damaging
winds at the surface.
If storms train, flooding will be possible. PWAT values are about
0.8-1 inch, but storms will be moving toward the northeast at 60-65
MPH, so individual storms will be moving very quickly.
Overall, the message is about the same as this morning. Scattered
storms will develop this afternoon and increase in coverage and
intensity this evening. All severe weather hazards are possible.
Severe storms come to an end late tonight as the cold front moves
through.
Gusty northwest winds are expected tomorrow with gusts of 30-35 MPH.
Temperatures will be falling through the day so daily highs will
likely happen early in the morning. Temperatures fall into the 30s
by late Wednesday afternoon. Precip on the backside of the low
spreads over the region and should start as rain. Expecting rain
to change over to snow as temperatures drop through the profile.
Only expecting accumulating snow along the IL/WI state line where
up to an inch is possible through Wednesday afternoon. Given
recent warmth and rain, only expecting snow to stick to grassy
surfaces.
JEE
&&
.LONG TERM...
156 PM CST
Wednesday night through Tuesday...
Deepening low pressure will be pulling away from the region
Wednesday evening, with the tail of the mid-level deformation zone
transiting the far east/northeastern parts of the forecast area
early. Lingering precipitation is expected to be primarily snow
based on thermal profiles, though there may be some rain/snow mix
early in the evening across the far east/southeast counties where
surface wet-bulb temps start out above freezing and 1000-850 mb
thickness values are just under 1300 meters. Forecast soundings
and time-height sections depict mid-level drying occurring from
the northwest during the late evening and overnight hours,
depicting an end to any significant precip generally by midnight.
QPF from various guidance is generally less than 0.05" (though the
NAM is a little more excited over northwest IN), which combined
with snow to liquid ratios approaching 12-15:1 would yield a
couple of tenths to perhaps a little under an inch of additional
snow accumulation with the highest additional amounts over
northwest Indiana. Otherwise, blustery northwest winds 25-35 mph
early in the evening will gradually diminish overnight as the low
moves away and the pressure gradient relaxes. Overnight lows fall
into the 20's, with partly to mostly cloudy skies.
Attention the turns quickly to a clipper system digging southeast
from the Dakotas Thursday morning. Guidance has been pretty
consistent with this feature, which tracks southeast across
northern IL and into northern/central IN Thursday afternoon and
evening. NAM appears a bit too far north with the track of the
surface low, based on the path of the vort max, and is thus
appears to be too warm in low levels and a little slow with the
arrival of precip. Prefer a blend of GFS/ECMWF with respect to
track, low level temperatures and with the QPF axis across the
northeast third of the cwa. This blend also maintains coldest
temps/thicknesses across that area, with areas farther south more
likely to see a mix of rain/snow or all rain while the far
north/northeast tier of counties remain primarily all snow, with
a quick accumulation of up to an inch near the IL/WI border by
early evening. This could have some impact on the afternoon rush
hour based on current expected timing. The short wave associated
with this system continues to dig southeast into the mid-upper
Ohio Valley Thursday night, aiding in amplification of the larger
scale upper trough across the eastern CONUS.
As the trough to our east deepens and moves away late Thursday
night and Friday, upper ridging develops across the Mississippi
Valley, with surface high pressure moving across the forecast
area. Dry weather is short lived however, with global guidance
bringing another quick-moving mid-level short wave across the
area Friday night into early Saturday and producing another
period of light snow which may initially mix with rain early
across our southern counties. Upper ridging then strengthens
across the area into the weekend as upper troughing moves ashore
out west. This portends a warm-up for the Midwest as southerly low
level flow becomes established, with temperatures in the 50's and
60's over the weekend and into early next week. Some differences
become evident in the global guidance by days 6-7, though it
appears rain chances (and potentially thunder chances too) will
ramp up by that time as the deepening upper trough moves out
across the region.
Ratzer
&&
.AVIATION...
For the 18Z TAFs...
IFR cigs spread over the region as a warm front lifted north
through the region this morning. South winds will continue to
gust arnd 20 kt into this evening. Scattered storms are expected
to form around 22Z this afternoon with periods of thunderstorms
through most of the night. Have high confidence in storms and
lightning impacting the terminals, and there may be multiple
periods of storms. However, have medium confidence in timing and
exact location of storms. Some of these storms will be strong and
possibly severe. The main threats would be large hail and damaging
winds, but there is a chance of tornadoes.
Decided to keep cigs in the IFR to MVFR range throughout the
forecast since almost all sites in the region are MVFR or lower.
Some guidance members suggest cigs could go VFR late this evening
before the cold front arrives, but do not have enough confidence
to go VFR at this time. The cold front moves through after
midnight with winds becoming northwest and cigs lowering to IFR.
There should be a brief break in precip behind the cold front but
then more precipitation is expected Wednesday morning. The precip
should start as rain, and then transition to snow as temperatures
fall. Have low confidence in when rain will become snow so only
have -RASN in the TAFs.
JEE
&&
.MARINE...
317 PM CST
Headlines...Upgraded the gale watch to a warning for early Wednesday
morning through late Wednesday night. Made no changes to the current
small craft advisory, but added another small craft advisory beginning
mid Wednesday morning and going into Thursday morning.
The low over Iowa will pass over the southern end of the lake
tonight. Winds are below small craft advisory criteria, but gusts
up to small craft criteria are possible so will keep the small
craft going. The low continues northeast tonight through Wednesday
and winds become north to northwest behind the low. Gale force
winds are expected early Wednesday morning through Wednesday
evening. Thinking gales will not be observed in the nearshore
waters. Northwest winds decrease through Thursday and another
weak low passes south of the lake Thursday evening. High pressure
moves over the lake Friday and continues east over the weekend.
Winds become south behind the high Saturday. A surface low travels
east over southern Canada early next week and then another
surface low is progged to form over the plains Sunday night or
Monday.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Gale Warning...LMZ777-LMZ779...9 AM Wednesday TO MIDNIGHT
Thursday.
Small Craft Advisory...NEARSHORE WATERS
UNTIL 4 AM Wednesday.
Small Craft Advisory...LMZ744-LMZ745...10 AM Wednesday TO 10 AM
Thursday.
Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743...10 AM
Wednesday TO 4 AM Thursday.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Feb 28, 3:39 PM CST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
339 PM CST Tue Feb 28 2017
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
012145-
Winnebago-Boone-McHenry-Lake Illinois-Ogle-Lee-De Kalb-Kane-
DuPage-Cook-La Salle-Kendall-Grundy-Will-Kankakee-Livingston-
Iroquois-Ford-Lake Indiana-Porter-Newton-Jasper-Benton-
339 PM CST Tue Feb 28 2017 /439 PM EST Tue Feb 28 2017/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...Tonight.
WEATHER HAZARDS EXPECTED:
Significant Thunderstorm Risk...with an associated:
Elevated Tornado Risk.
Extreme Hail Risk...larger than golf ball size.
Significant Thunderstorm Wind Damage Risk.
DISCUSSION:
Low pressure over eastern Iowa this afternoon will move east
across northern Illinois tonight. Unseasonably mild and moist
air will continue to spread across the area this evening as a
warm front lifts north across the region ahead of the low,
which combined with strong mid and upper level winds will set
the stage for strong to severe thunderstorms across the area.
Any thunderstorm which develops in this environment will have
the potential to produce large hail, and some storms especially
this evening will likely have the potential for producing
damaging winds and isolated tornadoes. While areas south of
Interstate 88 across northern Illinois and Interstate 80 across
northwest Indiana may have a slightly higher potential to
produce damaging wind and isolated tornadoes, some threat
exists all the way north to the Wisconsin border. Storms will
initially be scattered during the late afternoon and early
evening hours, but should develop into a line which will move
slowly east across the outlook area by mid or late evening.
Storms may linger well into the overnight hours especially
south and southeast of Chicago, with the potential for
locally heavy rainfall in some of these locations.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday...
Limited Thunderstorm Risk.
Elevated Snow Risk.
Thursday...
Elevated Snow Risk.
Sunday and Monday...
Limited Thunderstorm Risk.
.SPOTTER INFORMATION STATEMENT...
Spotters will likely be needed this afternoon into tonight. Due
to very fast storm motion and the likelihood of the most intense
storms in the region occurring after dark, spotters should use
extreme caution.
GENERAL STORM MOTION OF THE DAY:
Moving to the northeast or east at 40 MPH and increasing to 65 MPH
later this evening.
&&
LMZ740>745-012145-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
339 PM CST Tue Feb 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE illinois NEARSHORE
WATERS OF LAKE MICHIGAN AND THE indiana NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Hazardous Conditions for Small Craft are likely, including the
potential for severe thunderstorms this evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Wednesday through Friday...
Hazardous Conditions for Small Craft are likely.
Monday...
Hazardous Conditions for Small Craft are likely.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-012145-
Lake Michigan from Michigan City IN to St. Joseph MI 5 NM
offshore to Mid Lake-
Lake Michigan from Seul Choix Point to Rock Island Passage 5 NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and north of a line from Charlevoix MI to South
Fox Island 5 NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5 NM offshore to
Mid Lake-
Lake Michigan from Point Betsie to Manistee MI 5 NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5 NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5 NM offshore to
Mid Lake-
Lake Michigan from Sheboygan to Port Washington WI 5 NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5 NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5 NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5 NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor IL to Michigan City IN 5 NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5 NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5 NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5 NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5 NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5 NM offshore to Mid
Lake-
Lake Michigan from St. Joseph to South Haven MI 5 NM offshore to
Mid Lake-
339 PM CST Tue Feb 28 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...Tonight.
Thunderstorms are likely across southern Lake Michigan tonight.
Some storms may be severe this evening and early overnight. Fog
is possible across southern parts of the Lake overnight. Gales
are likely across northern Lake Michigan late tonight.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Gale force winds are likely Wednesday and Wednesday evening.
&&
Ratzer
Visit us at http://weather.gov/chicago
Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicagoThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:48 AM CST | Gale Watch | LOT | 11 hr | |
| Feb 28, 3:48 AM CST | Small Craft Advisory | LOT | 24 hr | |
| Feb 28, 8:27 AM CST | River Flood Advisory | LOT | Will | 36 hr |
| Feb 28, 10:17 AM CST | River Flood Advisory | LOT | LaSalle | 5 days |
| Feb 28, 10:17 AM CST | River Flood Advisory | LOT | Bureau, LaSalle, Putnam | 5 days |
| Feb 28, 3:07 PM CST | Gale Warning | LOT | 33 hr | |
| Feb 28, 3:07 PM CST | Small Craft Advisory | LOT | 43 hr | |
| Feb 28, 4:14 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 46 min |
| Feb 28, 4:41 PM CST | Severe Thunderstorm Warning | LOT | Lee, Ogle | 34 min |
| Feb 28, 4:51 PM CST | Tornado Warning | LOT | Grundy, Kendall, LaSalle | 39 min |
| Feb 28, 5:13 PM CST | Severe Thunderstorm Warning | LOT | LaSalle | 47 min |
| Feb 28, 5:15 PM CST | Severe Thunderstorm Warning | LOT | DeKalb, Lee, Ogle | 45 min |
| Feb 28, 5:28 PM CST | Severe Thunderstorm Warning | LOT | Grundy, Kendall, Will | 47 min |
| Feb 28, 5:36 PM CST | Tornado Warning | LOT | LaSalle, Livingston | 39 min |
| Feb 28, 5:51 PM CST | Severe Thunderstorm Warning | LOT | Cook, DeKalb, DuPage, Kane, Lake, McHenry | 39 min |
| Feb 28, 5:53 PM CST | Special Marine Warning | LOT | 2 hr |
Nearby
Tornado Warnings in Illinois, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.